Alert archive / Oklahoma / River Flood Warnings in 2015

River Flood Warning 2, NWS Tulsa, OK

March 25, 2015Adair County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Mar 25, 2015, 2:38 PM CDT for Adair County, Oklahoma. It took effect at Mar 26, 2015, 9:19 AM CDT. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Mar 25, 2015, 2:38 PM CDT (19:38 UTC)
In effect from
Mar 26, 2015, 9:19 AM CDT
Expired
Mar 27, 2015, 11:30 AM CDT
In force
26 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Adair County, OK

The radar

The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Watts (WTTO2). The gauge peaked at 8.03 ft at Mar 26, 2015, 5:00 PM CDT.

actionminormoderate5101503/2503/2603/2703/28
Action stage
13 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WGUS44 KTSA 251938
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT WED MAR 25 2015


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Illinois River near Watts affecting Adair County. 
  
  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC001-260338-
/O.NEW.KTSA.FL.W.0002.150326T1512Z-150327T1630Z/
/WTTO2.1.ER.150326T1512Z.150327T0000Z.150327T1030Z.NO/
238 PM CDT WED MAR 25 2015

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Illinois River near Watts
* from Thursday morning to Friday morning, or until the warning is 
  cancelled.
* At  2:00 PM Wednesday, the stage was  3.77 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Watts is expected to rise above 
  flood stage late Thursday morning and continue to rise to near 16.8
  feet by Thursday evening. The river is expected to fall below flood
  stage early Friday morning.
* Impact...At 17.0 feet, moderate flooding occurs from the Arkansas 
  border to Chewey Bridge. Farmlands and permanent campgrounds are 
  affected. A few cabins in the Fidlers Bend area may have minor 
  flooding.
 
&&
 
LAT...LON 3619 9478 3611 9478 3607 9453 3615 9453

$$

OKC021-260338-
/O.NEW.KTSA.FL.W.0003.150327T0400Z-150328T2248Z/
/TALO2.1.ER.150327T0400Z.150328T0000Z.150328T1648Z.NO/
238 PM CDT WED MAR 25 2015

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Illinois River near Tahlequah
* from Thursday evening to Saturday afternoon, or until the warning 
  is cancelled.
* At  2:00 PM Wednesday, the stage was  6.43 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage late Thursday evening and continue to rise to 
  near 13.8 feet by Friday evening. The river is expected to fall 
  below flood stage late Saturday morning.
* Impact...At 14.0 feet, moderate flooding occurs from Chewey Bridge 
  downstream towards Tahlequah. Access roads east of the Combs Bridge
  near Eagles Bluff will be impassable. Extreme turbulence makes the 
  river too hazardous for floating.
 
&&
 
LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485

$$
2 follow-up statements
982 
WGUS84 KTSA 260127
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
827 PM CDT WED MAR 25 2015


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Watts affecting Adair County. 
  
  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC001-260927-
/O.EXT.KTSA.FL.W.0002.150326T1419Z-150327T1742Z/
/WTTO2.1.ER.150326T1419Z.150327T0000Z.150327T1142Z.NO/
827 PM CDT WED MAR 25 2015

...Flood Warning extended until Friday afternoon...The Flood Warning 
continues for
  The Illinois River near Watts.
* from Thursday morning to Friday afternoon, or until the warning is 
  cancelled.
* At  7:00 PM Wednesday, the stage was  3.75 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Watts is expected to rise above 
  flood stage late Thursday morning and continue to rise to near 16.9
  feet by Thursday evening. The river is expected to fall below flood
  stage Friday morning.
* Impact...At 17.0 feet, moderate flooding occurs from the Arkansas 
  border to Chewey Bridge. Farmlands and permanent campgrounds are 
  affected. A few cabins in the Fidlers Bend area may have minor 
  flooding.
 
&&
 
LAT...LON 3619 9478 3611 9478 3607 9453 3615 9453

$$

OKC021-260927-
/O.EXT.KTSA.FL.W.0003.150327T0508Z-150328T2334Z/
/TALO2.1.ER.150327T0508Z.150328T0000Z.150328T1734Z.NO/
827 PM CDT WED MAR 25 2015

...Flood Warning extended until Saturday evening...The Flood Warning 
continues for
  The Illinois River near Tahlequah.
* from late Thursday night to Saturday evening, or until the warning 
  is cancelled.
* At  7:00 PM Wednesday, the stage was  6.40 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage Friday before dawn  and continue to rise to near 
  13.9 feet by Friday evening. The river is expected to fall below 
  flood stage early Saturday afternoon.
* Impact...At 14.0 feet, moderate flooding occurs from Chewey Bridge 
  downstream towards Tahlequah. Access roads east of the Combs Bridge
  near Eagles Bluff will be impassable. Extreme turbulence makes the 
  river too hazardous for floating.
 
&&
 
LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485

$$
631 
WGUS84 KTSA 260719
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
219 AM CDT THU MAR 26 2015


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Watts affecting Adair County. 
  
  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC001-260749-
/O.CAN.KTSA.FL.W.0002.000000T0000Z-150327T1742Z/
/WTTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
219 AM CDT THU MAR 26 2015

The Flood Warning is cancelled for
  The Illinois River near Watts.
* At  1:00 AM Thursday, the stage was  3.85 feet.
* Flood stage is 13.0 feet.
* Forecast...The Illinois River near Watts will crest below flood 
  stage at 8.2 feet Friday before dawn.


$$

OKC021-260749-
/O.CAN.KTSA.FL.W.0003.000000T0000Z-150328T2334Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
219 AM CDT THU MAR 26 2015

The Flood Warning is cancelled for
  The Illinois River near Tahlequah.
* At  1:00 AM Thursday, the stage was  6.46 feet.
* Flood stage is 11.0 feet.
* Forecast...The Illinois River near Tahlequah will crest below flood
  stage at 9.1 feet Saturday before dawn .
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases at and above 9.5 feet.
 
&&
 
LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 25, 12:53 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 25, 12:53 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1253 PM CDT WED MAR 25 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MAINLY VFR CONDITIONS WILL PREVAIL UNTIL LATE AFTERNOON EXCEPT AT
KBVO WHERE MVFR CEILINGS MAY LINGER MUCH OF THE AFTERNOON.
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS
AFTERNOON AND EVENING AS A COLD FRONT SWEEPS ACROSS THE AREA. MVFR
CONDITIONS ALONG WITH GUSTY NORTH WINDS WILL BE PREVALENT BEHIND
THE FRONT. CONDITIONS WILL BEGIN TO IMPROVE AT THE NORTHEAST
OKLAHOMA SITES LATE TONIGHT...WITH ALL SITES BECOMING VFR BY MID
TO LATE MORNING THURSDAY.

&&

.PREV DISCUSSION... /ISSUED 1119 AM CDT WED MAR 25 2015/

DISCUSSION...
WARM FRONT IS LIFTING NORTH ACROSS THE AREA AT THIS TIME. LOW
CLOUDINESS IS IN THE PROCESS OF BREAKING UP AND WE SHOULD SEE
ENOUGH SUNSHINE FOR TEMPERATURES TO WARM TO THE FORECAST VALUES.
SEVERE THUNDERSTORM DEVELOPMENT APPEARS LIKELY BY 4-5 PM NEAR AND
JUST NORTH OF THE INTERSTATE 44 CORRIDOR. ALL MODES OF SEVERE
WEATHER WILL BE POSSIBLE WITH THESE INITIAL STORMS...WITH A
TRANSITION TOWARDS A DAMAGING WIND THREAT BY EARLY EVENING AS A
COLD POOL DEVELOPS AND STORMS BEGIN TO ACCELERATE TO THE
SOUTHEAST. HAVE MADE A FEW MINOR CHANGES TO AFTERNOON
POPS...TEMPERATURES AND SKY COVER WITH THE REST OF THE FORECAST
LEFT AS IS.

UPDATE ON THE WAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 4 PM WEDNESDAY TO 7 AM THURSDAY FOR
     OKZ056-OKZ057-OKZ058-OKZ060-OKZ061-OKZ062-OKZ063-OKZ067.

AR...FLASH FLOOD WATCH FROM 4 PM WEDNESDAY TO 7 AM THURSDAY FOR
     ARZ001-ARZ002.

&&

AVIATION...05
Hazardous weather outlook, Mar 25, 1:20 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT WED MAR 25 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
120 PM CDT WED MAR 25 2015

...SEVERE WEATHER EXPECTED LATE THIS AFTERNOON AND THIS EVENING
ALONG WITH THE THREAT FOR HEAVY RAINFALL AND FLASH FLOODING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

SIGNIFICANT WINDS.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...THIS EVENING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
BY LATE THIS AFTERNOON NEAR OR JUST NORTH OF THE INTERSTATE 44
CORRIDOR IN NORTHEAST OKLAHOMA. LARGE HAIL...DAMAGING WINDS AND A
TORNADO OR TWO WILL BE POSSIBLE WITH THESE STORMS. THESE INTIIAL
STORMS WILL ALSO BE SLOW MOVING...RESULTING IN LOCALLY HEAVY
RAINFALL AND THE RISK OF FLASH FLOODING.

BY EARLY THIS EVENING...THE STORMS WILL CONGEAL INTO A MORE SOLID
LINE OF STORMS THAT WILL THEN PROGRESS SOUTHEAST ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS. THE MAIN SEVERE WEATHER THREAT
WILL TRANSITION TO DAMAGING WINDS DURING THIS TIME FRAME. LOCALLY
HEAVY RAINFALL WILL REMAIN POSSIBLE WITH THE STORMS THIS EVENING.

NORTHERLY WINDS WILL INCREASE THIS EVENING AND OVERNIGHT FOLLOWING
THE PASSAGE OF A COLD FRONT. WIND GUSTS MAY EXCEED 40 MILES AN
HOUR AT TIMES ACROSS PARTS OF NORTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
WARM WEATHER AND MOISTURE RETURN OVER THE WEEKEND WILL AGAIN SET
THE STAGE FOR THUNDERSTORMS AS A COLD FRONT TRAVERSES THE REGION
MONDAY INTO TUESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:01 PM CDTSpecial Weather StatementTSAHaskell29 min
Mar 24, 8:00 PM CDTSpecial Weather StatementTSALatimer45 min
Mar 24, 8:19 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore41 min
Mar 24, 8:26 PM CDTSpecial Weather StatementTSAPushmataha34 min
Mar 24, 8:45 PM CDTSevere Thunderstorm WarningTSAPittsburg, Pushmataha45 min
Mar 24, 9:00 PM CDTSpecial Weather StatementTSALeFlore30 min
Mar 24, 9:28 PM CDTSevere Thunderstorm WarningTSAPushmataha47 min
Mar 24, 9:48 PM CDTSpecial Weather StatementTSAPushmataha27 min
Mar 24, 10:23 PM CDTSpecial Weather StatementTSAPushmataha37 min
Mar 24, 10:47 PM CDTSevere Thunderstorm WarningTSAPushmataha28 min
Mar 25, 2:55 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Delaware, McIntosh, Mayes and 7 more25 hr
Mar 25, 2:38 PM CDTRiver Flood WarningTSACherokee3 days
Mar 25, 3:20 PM CDTSpecial Weather StatementTSACreek25 min
Mar 25, 3:24 PM CDTSpecial Weather StatementTSAAdair36 min
Mar 25, 3:30 PM CDTSevere Thunderstorm WarningTSACreek45 min
Mar 25, 3:35 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee40 min
Mar 25, 3:40 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware50 min
Mar 25, 3:45 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee45 min
Mar 25, 4:04 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee41 min
Mar 25, 4:07 PM CDTRiver Flood AdvisoryTSACherokee, Delaware33 hr
Mar 25, 4:10 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa50 min
Mar 25, 4:28 PM CDTSevere Thunderstorm WarningTSAOsage47 min
Mar 25, 4:36 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee39 min
Mar 25, 4:40 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Osage, Washington50 min
Mar 25, 4:46 PM CDTSevere Thunderstorm WarningTSACreek, Rogers, Tulsa, Wagoner20 min
Mar 25, 5:03 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Rogers, Tulsa, Washington42 min
Mar 25, 5:13 PM CDTTornado WarningTSACreek, Osage, Pawnee, Tulsa32 min
Mar 25, 5:22 PM CDTTornado Warning Tornado observedConsiderable damage threatTSACreek, Osage, Pawnee, Tulsa38 min
Mar 25, 5:28 PM CDTFlash Flood WarningTSAOsage, Pawnee3 hr
Mar 25, 5:39 PM CDTTornado Warning Tornado observedConsiderable damage threatTSACreek, Osage, Tulsa36 min
Mar 25, 5:42 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Rogers, Tulsa, Washington48 min
Mar 25, 5:45 PM CDTTornado Warning Tornado observedConsiderable damage threatTSAOsage, Rogers, Tulsa, Wagoner30 min
Mar 25, 6:01 PM CDTSevere Thunderstorm WarningTSACraig, Creek, Mayes, Osage, Pawnee, Rogers and 3 more59 min
Mar 25, 6:04 PM CDTTornado Warning Tornado observedConsiderable damage threatTSACreek, Mayes, Osage, Rogers, Tulsa, Wagoner26 min
Mar 25, 6:16 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa32 min
Mar 25, 6:17 PM CDTFlash Flood WarningTSACreek, Osage, Pawnee, Rogers, Tulsa4 hr
Mar 25, 6:29 PM CDTTornado WarningTSAMayes, Rogers, Wagoner31 min
Mar 25, 6:33 PM CDTTornado WarningTSADelaware, Mayes27 min
Mar 25, 6:35 PM CDTTornado WarningTSAMayes, Rogers25 min
Mar 25, 6:41 PM CDTSevere Thunderstorm WarningTSACherokee, Craig, Creek, Delaware, Mayes, Rogers and 2 more49 min
Mar 25, 6:58 PM CDTTornado WarningTSACherokee, Mayes, Rogers, Wagoner32 min

Nearby

River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.